MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10025630
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected for return but has not yet been returned.When the device is returned it will be investigated and information will be reported within 30 days.(b)(4).
 
Event or Problem Description
The contact from the facility reported that the deltaplush coil (cpl10025630/c24220) could not be detached and another deltaplush coil (cpl10025630/c32743) could not be resheathed.The coil lot c32743 was attempted to be resheathed because it did not fit in the aneurysm.An excelsior sl-10 microcatheter and a 7f envoy guide catheter were used in the procedure.The coils were stored as stated in the ifu.There was no noticeable damage on the coils or microcatheter before the issues.The detachment control box and cable were used before and after the event.It is not known whether a pre-deployment electrical check was performed.It is unknown whether the fault light was seen during the case.An enpower detachment control box and cable were used for the case.Upon pressing the power button on the box all lights illuminated.During the detachment cycle, the detachment light illuminated and the audible signal beeped.All connections appeared to fit properly without application of excessive force.
 
Additional Manufacturer Narrative
Very limited information was received.The unspecified enpower detachment control box (dcb) and the unknown connecting cable were not returned.The sl-10 microcatheter was not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location callouts are approximate and for reference only.The detachment fiber was returned intact, undamaged, and did not receive heat and melt the returned device positioning unit (dpu) passed electrical testing with resistance at 51.8 ohms (range 48.5/56.0) (b)(4) (fluke meter (b)(4)) and the enpower (b)(4) and cable (b)(4) systems ready green light illuminated (ifu).The coil detached on the first detachment cycle.Post-detachment inspection found that the enpower ready systems green light remained illuminated and resistance passed at 52.1 ohms.Post-detachment inspection found that the detachment fiber received heat and melted as designed.Laboratory testing could not duplicate the field complaint.No manufacturing defects were found.Conclusion: the complaint of the coils non-detachment is not confirmed.The device positioning unit (dpu) passed electrical and functional testing with the coil being detached on the first detachment cycle, therefore the root cause of the coils non-detachment cannot be determined.In addition, without the return of the complete detachment system and the sl-10 microcatheter used in the procedure, it cannot be determined if these components contributed to the complaint event.Dhr: a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Since the complaint is not confirmed and the manufacturing documentation for the lot presented no issues during the manufacturing or inspection processes no further corrective action will be taken at this time.

Brand Name
DELTAPLUSH - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key5934909
Report Number2954740-2016-00201
Device Sequence Number16347387
Product Code HCG
UDI-Device Identifier00878528008262
UDI-Public(01)00878528008262(17)190104(10)C24220
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2019
Device Catalogue NumberCPL10025630
Device Lot NumberC24220
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/07/2016
Supplement Report FDA Received Date09/16/2016
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 CATHETER7F ENVOY COILS